Post # 1
I’ve been on the pill for something like 7 or 8 months, but my husband and I did not have sex until our wedding night. Before taking the pill I was like clock-work: every 28 days I would have my period for about 4 days. Since going on the pill I have started my period the day after the last pill in the pack and it has lasted about 2.5-3 days.
Now it is the second day after I SHOULD have started my period and I am getting nervous. My husband and I have planned to wait 5 years before having a baby, and I have been VERY careful about taking my pills on time and every day. I know there is a slim possibility that you can get pregnant on the pill, but it is such a small possibility I didn’t give it much thought. Until now.
If I miss this period entirely I will take a test, but right now I am at work and can’t stop thinking about it. I could really use some encouragement! Has this happened to anyone else? Maybe it’s just stress? HAS anyone here gotten pregnent in spite of loyal BC use?
Post # 3
If you are SUPER loyal, I woudln’t worry. I’d assume the stress of having JUST gotten married (congrats btw) has thrown things off a little bit.
Who knows, maybe the having sex is throwing you off, too–different hormones are coming out and all that good stuff?
Do you feel any symptoms of your period at all?
Post # 4
The problem is I never really have period symptoms. About twice a year I get cramps. The rest of the time I feel fine, don’t really get bloated or achey or anything.
Post # 5
My period doesn’t come until the 3rd day after the last pill! I wouldn’t worry about it too much yet! Your body will adjust on the pill over time!
Give it a couple more days and if it still doesn’t come I would take an at-home pregnancy test!
Post # 6
Honestly, when I was getting a monthly BC period, mine was always pretty late. And it kept getting later and later, until it was in the first week of the next pack of pills. And the first time my husband and I had sex, my period was late, so I think there might be something for what ejs said about the hormones. I never had period symptoms on the pill either.
If you were good about taking the pill every day and not missing pills, you are fine and should try to stop stressing since that can make it later!
Post # 7
I stop taking them on Monday, and I get mine on Friday. It used to be Thursday. Don’t bug out just yet 🙂 It’ll probably happen soon.
Post # 8
@miss: I’ve been on BC for many years & me & Fiance are not careful AT ALL. I have never gotten pregnant while taking the pill regularly, but when I have missed the pill I did get pregnant & miscarried. I have had irregular periods though & have thought that I was pregnant. Don’t get too stressed out just yet. It could be that you have waited to have sex & maybe that’s messed it up?
Who knows, but don’t worry until just like you said – you’ve missed it entirely. Let us know what happens!!!
Post # 9
I am sure that you’re fine! I’ve been on the pill for like 8 years and sometimes I’m a few days “late” even though I’ve been good on the pill. Could be diet, could be stress, could be just having sex… your body is going through a lot this month! I would, though, take a pregnancy test before starting a new pack if you haven’t gotten it yet though. Just to be safe because there is always a TINY chance you’re pregnant and if that is the case you wouldn’t want to harm the baby by taking hormones.
Post # 10
Mine normally starts 3 days after the last pill, but the period after our wedding was 6 days after the last pill! (I was freaking out.) I think stress can really throw you off. Try not to worry yet.
Post # 11
Really hoping you guys are right and it is just hormonal stuff as a result of having sex. I know 2 days late is nothing for most people, but I have NEVER been a day late in 10 years, not even as a result of the pill. So yeah, it makes me nervous, but I’ll try not to freak out just yet.
Post # 12
I really wouldn’t worry, as you are on the pill longer, it does have a tendency to affect the length and timing of your periods.
Post # 13
I agree with the others to not worry too much about it yet. When I was on the pill, I always got it the 3rd day after the last pill but towards the end of my usage my period was starting to slip to the 4th then 5th and even the 6th day and that was me being on the pill and using condoms.
Post # 14
I’m betting it’s a combination of your body adjusting and post wedding, newlywed stress/bliss.
I’ve been on the pill for 10 years and about 6 months before the wedding my period became very irregular. A month before the wedding, I finally went and got tested because that month I had it one day. Last month – I didn’t get it at all. And this month, it came 2 days early. It’s driving me nuts!
Post # 15
The month that my SO and I started having sex, my period was a week late. It’s probably just a combination of stress and body changes. No worries. 🙂
Post # 16
What pill are you on? That might make a difference.
I’m on Yaz and sometimes I have a really light period for just a day or two or no period at all. It was weird to me because it wasn’t like that when I first started taking to it but my doctor assured me that it was just my body adjusting and that not having a period is normal on this particular medication.